Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 84, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 28, 2014, 5:27 PM CDT for 5 counties in Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 5:27 PM CDT (22:27 UTC)
- Expired
- May 28, 2014, 6:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Clarke County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WUUS54 KMOB 282227 SVRMOB ALC003-025-097-099-129-282330- /O.NEW.KMOB.SV.W.0084.140528T2227Z-140528T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 527 PM CDT WED MAY 28 2014 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA... NORTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA... SOUTHEASTERN CLARKE COUNTY IN SOUTHWEST ALABAMA... NORTHEASTERN MOBILE COUNTY IN SOUTHWEST ALABAMA... SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA... * UNTIL 630 PM CDT * AT 525 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 16 MILES NORTH OF CREOLA...OR 4 MILES EAST OF MOUNT VERNON...AND MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MOVICO... MOUNT VERNON... CALVERT... JACKSON... MALCOLM... LAT...LON 3163 8788 3152 8757 3100 8788 3107 8808 TIME...MOT...LOC 2227Z 202DEG 29KT 3112 8794 $$
3 follow-up statements
100 WWUS54 KMOB 282245 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT WED MAY 28 2014 ALC097-282255- /O.CAN.KMOB.SV.W.0084.000000T0000Z-140528T2330Z/ MOBILE AL- 545 PM CDT WED MAY 28 2014 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHEASTERN MOBILE COUNTY... AT 544 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN MOBILE COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3117 8778 3125 8798 3162 8785 3152 8757 TIME...MOT...LOC 2245Z 202DEG 29KT 3125 8788 $$ ALC003-025-099-129-282330- /O.CON.KMOB.SV.W.0084.000000T0000Z-140528T2330Z/ MONROE AL-WASHINGTON AL-CLARKE AL-BALDWIN AL- 545 PM CDT WED MAY 28 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTH CENTRAL BALDWIN...SOUTHEASTERN CLARKE...EAST CENTRAL WASHINGTON AND SOUTHWESTERN MONROE COUNTIES... AT 544 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 18 MILES SOUTH OF JACKSON...OR 8 MILES NORTHEAST OF MALCOLM...MOVING NORTH AT 35 MPH. LOCATIONS IMPACTED INCLUDE... RURAL NORTH CENTRAL BALDWIN COUNTY RURAL SOUTHEASTERN CLARKE COUNTY RURAL EAST CENTRAL WASHINGTON COUNTY RURAL SOUTHWESTERN MONROE COUNTY LAT...LON 3117 8778 3125 8798 3162 8785 3152 8757 TIME...MOT...LOC 2245Z 202DEG 29KT 3125 8788 $$
863
WWUS54 KMOB 282302
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
602 PM CDT WED MAY 28 2014
ALC003-099-129-282312-
/O.CAN.KMOB.SV.W.0084.000000T0000Z-140528T2330Z/
MONROE AL-WASHINGTON AL-BALDWIN AL-
602 PM CDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH
CENTRAL BALDWIN...EAST CENTRAL WASHINGTON AND SOUTHWESTERN MONROE
COUNTIES...
AT 558 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTH CENTRAL
BALDWIN...EAST CENTRAL WASHINGTON AND SOUTHWESTERN MONROE COUNTIES
HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
LAT...LON 3154 8762 3136 8775 3136 8777 3135 8777
3132 8779 3134 8789 3162 8785
TIME...MOT...LOC 2302Z 202DEG 29KT 3138 8782
$$
ALC025-282330-
/O.CON.KMOB.SV.W.0084.000000T0000Z-140528T2330Z/
CLARKE AL-
602 PM CDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL CLARKE COUNTY...
AT 558 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 12 MILES SOUTH OF JACKSON...OR 13 MILES
NORTHEAST OF MCINTOSH...MOVING NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL CLARKE COUNTY
LAT...LON 3154 8762 3136 8775 3136 8777 3135 8777
3132 8779 3134 8789 3162 8785
TIME...MOT...LOC 2302Z 202DEG 29KT 3138 8782
$$056
WWUS54 KMOB 282316
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
616 PM CDT WED MAY 28 2014
ALC025-282326-
/O.CAN.KMOB.SV.W.0084.000000T0000Z-140528T2330Z/
CLARKE AL-
616 PM CDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL
CLARKE COUNTY...
AT 612 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR CENTRAL
CLARKE COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. THIS STORM MAY STILL
CONTAIN WINDS GUSTING TO 40 MPH.
LAT...LON 3154 8762 3136 8775 3136 8777 3135 8777
3132 8779 3134 8789 3162 8785
TIME...MOT...LOC 2316Z 202DEG 29KT 3148 8777
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:00 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 28, 4:00 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT WED MAY 28 2014
.SHORT TERM (TONIGHT AND THURSDAY)...AN UPPER LEVEL LOW HAS STALLED
IN THE VICINITY OF NORTHWEST LOUISIANA THIS AFTERNOON...WITH
DIFLUENT/MOIST FLOW ALOFT SPREADING ACROSS MUCH OF SOUTHEAST LA/MS
INTO SOUTHWEST AL IN ADVANCE OF THIS FEATURE. SURFACE OBSERVATIONS
MEANWHILE SHOW DEVELOPING LOW PRESSURE IN THE VICINITY OF
LOUISIANA...WITH AN ATTENDANT WEAK BOUNDARY STRETCHING FROM SOUTH
CENTRAL THROUGH SOUTHEAST LA...THEN ARCING NORTHEASTWARD ACROSS
SOUTHEAST MS AND SOUTHWEST AL. FORECAST SOUNDINGS INDICATE THAT A
VERY MOIST AIRMASS IS IN PLACE ACROSS THE REGION THIS AFTERNOON AS
PRECIPITABLE WATER VALUES HAVE INCREASED TO 1.8 TO 2 INCHES ACROSS
MUCH OF THE REGION. PERIODIC SHORTWAVE IMPULSES EJECTING
NORTHEASTWARD FROM THE BASE OF THE LOW HAVE AIDED IN THE CONTINUED
DEVELOPMENT AND TRAINING OF SHOWERS AND THUNDERSTORMS ACROSS
SOUTHEAST MS...WITH NEW DEVELOPMENT SOLIDIFYING ACROSS FAR SOUTHWEST
AL. THE PRESENCE OF THE BOUNDARY HAS AIDED IN WEAK ROTATIONAL
COUPLETS IN SOME OF THE CONVECTION OVER SOUTHEAST MS...BUT ROTATION
HAS NOT STRENGTHENED ENOUGH FOR TORNADIC DEVELOPMENT. AFTER
COORDINATION WITH SPC...WILL ALLOW THE TORNADO WATCH TO EXPIRE ON
TIME AT 5 PM CDT.
SHORT RANGE MODEL SOLUTIONS REMAIN IN GOOD AGREEMENT THAT THE UPPER
LOW WILL REMAIN STALLED IN THE VICINITY OF NORTHERN LA THROUGH
THURSDAY AFTERNOON. OCCASIONAL VORT LOBES WILL ROTATE NORTHWARD
ACROSS SOUTHEAST MS AND MUCH OF SOUTHWEST AL/NORTHWEST FL PANHANDLE
TONIGHT THROUGH THURSDAY IN THE DIFLUENT/INCREASING SOUTHERLY FLOW
PATTERN ALOFT. THESE FEATURES...COMBINED WITH PRESENCE OF THE WEAK
BOUNDARY IN THE VICINITY OF THE COAST WILL CONTINUE TO AID IN THE
DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TONIGHT...WITH BEST COVERAGE ACROSS SOUTHEAST MS AND ADJACENT
SOUTHWEST AL/FAR NORTHWEST FL PANHANDLE. WITH PWAT VALUES REMAINING
BETWEEN 1.8 TO AROUND 2 INCHES...POTENTIAL FOR TRAINING SHOWERS AND
STORMS WITH HEAVY RAINFALL RATES WILL CONTRIBUTE TO A CONTINUED
FLASH FLOOD POTENTIAL IN THESE AREAS THROUGH THURSDAY AFTERNOON...
AGAIN PRIMARILY OVER SOUTHEAST MS AND PORTIONS OF SOUTHWEST AL AND
THE NORTHWEST FL PANHANDLE. WILL MAINTAIN THE FLASH FLOOD WATCH
SOUTHWEST OF A WAYNESBORO...GROVE HILL...NAVARRE LINE THROUGH
THURSDAY AFTERNOON. THE LATEST STORM TOTAL QPF SUPPORTS MENTION OF 2
TO 4 INCHES OF RAIN IN THE FLASH FLOOD WATCH AREA...WITH ISOLATED
AMOUNTS OVER 6 INCHES. POPS INCREASE ACROSS THE EASTERN ZONES BY
THURSDAY AS BETTER MOISTURE AND LIFT INTO THESE LOCATIONS WITH
INCREASING SOUTHERLY FLOW PATTERN. /21
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE UPPER LOW WILL SLOWLY
WEAKEN AND SHIFT WESTWARD ON FRIDAY. HOWEVER...A DEEPLY TROPICAL
ATMOSPHERE COMBINED WITH DISTURBANCES ROTATING AROUND THE UPPER LOW
WILL CONTINUE TO AID THE DEVELOPMENT OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. COVERAGE WILL AGAIN BE MAXIMIZED DURING
PEAK HEATING FRIDAY AFTERNOON. A MORE TYPICAL SUMMER PATTERN
DEVELOPS OVER THE WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS SOUTHWARD ACROSS THE MID ATLANTIC REGION. THIS WILL MAINTAIN
AN EAST TO SOUTHEAST WIND FLOW WITH ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS.
TEMPS WILL WARM BACK TO ABOVE NORMAL LEVELS OVER THE WEEKEND AND
CONTINUE INTO EARLY NEXT WEEK. /13
&&
.AVIATION [18Z TERMINAL FORECAST DISCUSSION]...OCCASIONAL MVFR
CEILINGS...AND SOME LOCALIZED IFR...THROUGH THE PERIOD WITH
INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. LOCALLY HEAVY RAIN WILL REDUCE VISIBILITY THRESHOLDS TO IFR
OR LESS AT TIMES IN THE STRONGER STORMS. SOUTH WINDS 10-15 KTS WITH
OCCASIONAL GUSTS AROUND 20 KTS PERSIST THIS AFTERNOON...BECOMING
SOUTHEAST TO SOUTH 5-10 KTS THIS EVENING AND TONIGHT. /21
&&
.MARINE...SOUTHERLY WINDS OF 15-20 KNOTS HAVE BEEN COMMON OVER
BAYS/SOUNDS AND THE COASTAL WATERS THIS AFTERNOON. THESE HIGHER WIND
SPEEDS SHOULD CONTINUE INTO THIS EVENING/TONIGHT...AND WILL KEEP A
SCEC HEADLINE IN THE COASTAL WATERS FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 83 69 87 68 / 60 70 50 60 20
PENSACOLA 73 83 72 86 71 / 60 60 40 50 20
DESTIN 73 83 74 83 73 / 60 60 40 50 20
EVERGREEN 67 86 66 89 66 / 50 60 30 60 20
WAYNESBORO 68 84 66 87 66 / 60 70 30 60 20
CAMDEN 67 86 65 88 66 / 60 70 30 50 20
CRESTVIEW 68 86 66 90 67 / 50 60 40 60 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
CHOCTAW...CLARKE...LOWER BALDWIN...LOWER MOBILE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...
FL...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL SANTA ROSA...INLAND ESCAMBIA...
HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...NONE.
&&Hazardous weather outlook, May 28, 10:13 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1013 AM CDT WED MAY 28 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1013 AM CDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSISSIPPI TODAY. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY AND TONIGHT. HEAVY RAIN WILL BE POSSIBLE SOUTHWEST OF A WAYNESBORO...GROVE HILL...NAVARRE LINE WHERE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED TOTALS OVER 5 INCHES WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE LOCATIONS THROUGH TONIGHT. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY RAIN COULD BRING FLASH FLOODING TO SOME AREAS ALONG THE COAST AND OVER PARTS OF NORTHWEST FLORIDA ON THURSDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED ACROSS SOUTHEAST MISSISSIPPI TODAY. GMZ630>635-650-655-670-675-291200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1013 AM CDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE OVER THE MARINE AREA TODAY AND TONIGHT. GUSTY STRAIGHT LINE WINDS...PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE OVER THE MARINE AREA THURSDAY AND FRIDAY. GUSTY STRAIGHT LINE WINDS...PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING WILL BE LIKELY WITH THE STRONGER STORMS.
In the hours before
Special weather statement, May 28, 4:44 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT WED MAY 28 2014 ALZ052-053-055-061>063-282245- MONROE AL-WASHINGTON AL-UPPER BALDWIN AL-CLARKE AL-UPPER MOBILE AL- LOWER MOBILE AL- 444 PM CDT WED MAY 28 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE... SOUTHEASTERN WASHINGTON...SOUTHERN CLARKE...NORTHWESTERN BALDWIN AND EASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 545 PM CDT... AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF BAYOU LA BATRE...OR 5 MILES SOUTHWEST OF BELLE FONTAINE...AND MOVING NORTH AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE... DOWNTOWN MOBILE... MOWA CHOCTAW RESERVATION... MOVICO... TILLMANS CORNER... THEODORE... SATSUMA... SARALAND... PRICHARD... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 10 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 31. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY PRODUCE FLOODING NEAR CREEKS AND IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST MISSISSIPPI. &&
Special weather statement, May 28, 4:47 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 447 PM CDT WED MAY 28 2014 ALZ061-063-282245- UPPER MOBILE AL-LOWER MOBILE AL- 447 PM CDT WED MAY 28 2014 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 545 PM CDT... AT 442 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF GRAND BAY...OR 14 MILES WEST OF I10 AND I65...AND MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... SEMMES... REGIONAL AIRPORT IN WEST MOBILE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 6 AND 10. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY PRODUCE FLOODING NEAR CREEKS AND IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST MISSISSIPPI. &&
Special weather statement, May 28, 4:59 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 459 PM CDT WED MAY 28 2014 ALZ052-053-055-061-062-282300- MONROE AL-WASHINGTON AL-UPPER BALDWIN AL-CLARKE AL-UPPER MOBILE AL- 459 PM CDT WED MAY 28 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE... SOUTHEASTERN WASHINGTON...SOUTHERN CLARKE...NORTHWESTERN BALDWIN AND NORTHEASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 600 PM CDT... AT 456 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF SATSUMA...OR 4 MILES NORTH OF I65 AND AL 158...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MOWA CHOCTAW RESERVATION... MOVICO... SATSUMA... SARALAND... MOUNT VERNON... I65 AND US 43... I65 AND AL 158... CREOLA... CALVERT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 12 AND 27. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY PRODUCE FLOODING NEAR CREEKS AND IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST MISSISSIPPI. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:18 AM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 55 hr |
| May 28, 11:29 AM CDT | Rip Current Statement | MOB | 6 days | |
| May 28, 4:01 PM CDT | Special Marine Warning | MOB | 29 min | |
| May 28, 4:53 PM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| May 28, 5:20 PM CDT | Special Marine Warning | MOB | 85 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.